MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VORTX - 18; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION VORTX - 18; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 82865
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/22/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that coil fracture occurred.The target lesion area was located in a medium tortuous splenic artery.A 6mmx6.5mm vortex-18 was selected for use in arterial aneurysm embolization.During the procedure, the coil deployed in the lesion after tumor was reached by the delivery system.The coil could not deployed upon withdrawal and was detached.Subsequently, the interlocking arm of the coil was detached/unlocked from the pusher wire.The coil was simply removed with the catheter from the patient, and there were no device fragments left in the patient's body.The procedure was completed with another of the same device.No complications reported and the patient was stable.
 
Additional Manufacturer Narrative
Device evaluated by the manufacturer: the device was returned for analysis.Only the main coil was returned for this complaint.The coil introducer, coil plunger and retaining clip were not returned.The main coil was visually and microscopically inspected and no damages were found.The dimensional inspection revealed that the apex zap tip, base zap tip, outer diameter of the primary coil were within it's specification.However, the fiber bundles were not within it's specification as some fiber bundles were missing.
 
Event or Problem Description
It was reported that coil fracture occurred.The target lesion area was located in a medium tortuous splenic artery.A 6mmx6.5mm vortx-18 was selected for use in arterial aneurysm embolization.During the procedure, the coil deployed in the lesion after tumor was reached by the delivery system.The coil could not deployed upon withdrawal and was detached.Subsequently, the interlocking arm of the coil was detached/unlocked from the pusher wire.The coil was simply removed with the catheter from the patient, and there were no device fragments left in the patient's body.The procedure was completed with another of the same device.No complications reported and the patient was stable.

Brand Name
VORTX - 18
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8901799
Report Number2134265-2019-09766
Device Sequence Number2447918
Product Code KRD
UDI-Device Identifier08714729158882
UDI-Public08714729158882
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K102714
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/04/2020
Device Model Number82865
Device Catalogue Number82865
Device Lot Number0021568389
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2019
Initial Date Received by Manufacturer 07/23/2019
Supplement Date Received by Manufacturer09/03/2019
Initial Report FDA Received Date08/16/2019
Supplement Report FDA Received Date09/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR
Patient Weight63